Alert archive / California / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 31, 2016, 12:54 PM PST for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2016, 12:54 PM PST (20:54 UTC)
- Expired
- Jan 31, 2016, 3:45 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 54 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 1:48 PM PST | FLASH FLOOD | 5 N Altadena, CA | ROCKS ACROSS ROADWAY AT ANGELES CREST HWY AND ANGELES FOREST HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WGUS56 KLOX 312054
FFWLOX
CAC037-312345-
/O.NEW.KLOX.FF.W.0011.160131T2054Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1254 PM PST SUN JAN 31 2016
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE BURN AREAS IN EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWESTERN
CALIFORNIA...
* UNTIL 345 PM PST
* AT 1249 PM PST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA...WITH RAIN RATES OF ONE HALF INCH PER HOUR FOR OVER
THREE HOURS. FLASH FLOODING IS LIKELY OR ALREADY OCCURRING IN AND
NEAR THE BURN AREAS.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...COLBY...CABIN...WILLIAMS...SHOEMAKER...MADRE AND
TECOLOTE BURN AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.
&&
LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
3437 11794 3440 11766 3428 11765
$$
SMITH
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS
CAN BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE3 follow-up statements
537
WGUS76 KLOX 312119
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
119 PM PST SUN JAN 31 2016
CAC037-312345-
/O.CON.KLOX.FF.W.0011.000000T0000Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
119 PM PST SUN JAN 31 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PST FOR
EAST CENTRAL LOS ANGELES COUNTY...
AT 113 PM PST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT MODERATE TO HEAVY RAIN WAS FALLING OVER THE AREA. ONE TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN IN THE FOOTHILLS AND MOUNTAINS OF
LOS ANGELES COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. ONE
AND A HALF INCHES OF RAIN HAS FALLEN AT THE COLBY BURN AREA...WITH
TWO INCHES OF RAIN NEAR THE CABIN BURN AREA. RAIN IS EXPECTED TO
CONTINUE THROUGH 4 PM THIS AFTERNOON...CAUSING ADDITIONAL FLASH
FLOODING...WITH MUD AND DEBRIS FLOWS LIKELY IN AND AROUND THE RECENT
BURN AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WRIGHTWOOD...SAN DIMAS...GLENDORA...MOUNT WILSON...PASADENA...
POMONA...ALTADENA...LA VERNE...ANGELES CREST HIGHWAY BETWEEN MOUNT
WATERMAN AND WRIGHTWOOD...ANGELES CREST HIGHWAY BETWEEN MOUNT WILSON
AND MOUNT WATERMAN...BIG PINES...MONROVIA...FALLING SPRINGS...
CLAREMONT...AZUSA...SIERRA MADRE...ARCADIA AND DUARTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
3437 11794 3440 11766 3428 11765
$$
SMITH/HALL192
WGUS76 KLOX 312250
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
250 PM PST SUN JAN 31 2016
CAC037-312345-
/O.CON.KLOX.FF.W.0011.000000T0000Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
250 PM PST SUN JAN 31 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PST FOR
EAST CENTRAL LOS ANGELES COUNTY...
AT 241 PM PST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN HAS ENDED OVER THE WARNED AREA...HOWEVER LIGHT TO
MODERATE SHOWERS WILL BE POSSIBLE THROUGH 330 PM. RAINFALL TOTALS
OVER THE FOOTHILLS AND MOUNTAINS RANGE FROM HALF AN INCH TO ONE AND
A HALF INCHES OF RAIN...BUT LOCAL TOTALS UP TO TWO AND A HALF INCHES
OF RAIN OCCURRED NEAR MOUNT WILSON. FLOODING...PONDING WATER AND
DEBRIS FLOWS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WRIGHTWOOD...
SAN DIMAS...GLENDORA...MOUNT WILSON...PASADENA...
POMONA...ALTADENA...ANGELES CREST HIGHWAY BETWEEN MOUNT WILSON AND
WRIGHTWOOD...BIG PINES...MONROVIA...FALLING SPRINGS...CLAREMONT...
AZUSA...SIERRA MADRE...ARCADIA...AND DUARTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
3437 11794 3440 11766 3428 11765
$$
SMITH726
WGUS76 KLOX 312349
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
347 PM PST SUN JAN 31 2016
CAC037-312357-
/O.EXP.KLOX.FF.W.0011.000000T0000Z-160131T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
347 PM PST SUN JAN 31 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL LOS ANGELES COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED ACROSS THE AREA. FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT...BUT WATER MAY STILL BE FLOWING IN WASHES
NEAR THE RECENT BURN AREAS. PLEASE FOLLOW INSTRUCTIONS OF LOCAL
AUTHORITIES FOR ANY ROAD CLOSURES.
LAT...LON 3408 11771 3420 11817 3431 11814 3431 11813
3437 11794 3440 11766 3428 11765
$$
HALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 31, 10:40 AM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 31, 10:40 AM PST, 2 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1040 AM PST SUN JAN 31 2016 ...NEW AVIATION/MARINE/BEACHES... .SYNOPSIS... A LOW PRESSURE SYSTEM WILL ARRIVE TODAY...BRINGING AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN...HIGH ELEVATION SNOW AND A CHANCE OF THUNDERSTORMS DURING THE DAY AND EARLY EVENING HOURS. AFTER THE LOW PRESSURE SYSTEM PASSES...DAMAGING GUSTY WINDS WILL DEVELOP AND CONTINUE INTO MONDAY. HIGH PRESSURE RETURNS TUESDAY WITH DRY CONDITIONS AND WARMING THROUGH MIDWEEK. && .SHORT TERM (TODAY AND MONDAY)...BASED ON CURRENT RADAR/SATELLITE/RAIN DATA...STORM IS SHAPING UP PRETTY MUCH AS EXPECTED. CURRENTLY...RAIN IS FALLING ACROSS ALL 4 COUNTIES WITH THE HIGHEST AMOUNTS OVER SOUTHERN SANTA BARBARA COUNTY (0.25 TO 0.75 INCHES IN THE LAST 6 HOURS). SNOW LEVELS ARE CURRENTLY RUNNING BETWEEN 6000 AND 7000 FEET. SOUTH TO SOUTHWEST WINDS ARE GUSTING BETWEEN 35 AND 50 MPH ACROSS INLAND SECTIONS OF THE CWA. FORECAST-WISE...THE 12Z MODELS ARE STILL ADVERTISING THE SAME THING. THIS STORM WILL BE ENERGIZED BY A 130+ KNOT JET. AS THE JET SAGS SOUTH...THE AREA WILL BE UNDER THE LEFT EXIT REGION. THIS DIVERGENCE WILL HELP ENHANCE RAINFALL TODAY. PREVIOUS RAINFALL ESTIMATES STILL LOOK GOOD 0.75-1.50 INCHES ACROSS SLO/SBA COUNTIES...AND 1.00-3.00 INCHES ACROSS VTU/LAX COUNTIES. RAINFALL INTENSITY WILL PEAK MID/LATE MORNING ACROSS SLO/SBA COUNTIES AND LATE MORNING/AFTERNOON ACROSS VTU/LAX COUNTIES. AS THE FRONT EXITS THE REGION THIS EVENING RAIN WILL TURN TO SHOWERS WITH THE SHOWERS DIMINISHING RAPIDLY. HOWEVER THERE WILL LIKELY CONTINUE TO BE SOME SHOWERS ON NORTH SLOPES TONIGHT AND MONDAY MORNING. WITH THE ADDED JET DYNAMICS...LIFTED INDICES OF -3 TO -5 AND 500 MB TEMPERATURES AROUND -25 DEGREES CELSIUS...CONDITIONS ARE VERY FAVORABLE FOR THUNDERSTORM DEVELOPMENT TODAY. CURRENT FORECAST HAS CHANCE THUNDERSTORMS WHICH LOOKS VERY GOOD. ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE SOME DAMAGING WIND GUSTS AND EVEN AN ISOLATED TORNADO/WATERSPOUT. IN FACT...STORM PREDICTION CENTER HAS THE SOCAL COAST UNDER A MARGINAL RISK OF SEVERE WEATHER TODAY. WITH THE EXPECTED RAINFALL TOTALS...AND POTENTIAL FOR INTENSE RAIN RATES WITH THUNDERSTORMS/HEAVIER SHOWERS...FLASH FLOODING AND MUD/DEBRIS FLOWS WILL BE POSSIBLE NEAR ALL RECENT BURN AREAS. FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE BURN AREAS THROUGH THIS AFTERNOON. AS FOR SNOW ISSUES...SNOW LEVELS (CURRENTLY 6000-7000 FEET) WILL DROP THROUGH THE DAY...FALLING TO 3000-3500 FEET TONIGHT...AND EVEN DOWN TO 2000-2500 FEET MONDAY MORNING. SO...SOME SIGNIFICANT SNOW WILL ACCUMULATE...12-24 INCHES ABOVE 6500 FEET DOWN TO 2-4 INCHES AROUND 3000 FEET. MOST SIGNIFICANT SNOW ISSUE WILL BE ON THE I-5 CORRIDOR TONIGHT THROUGH THE GRAPEVINE AREA...WHICH WILL RESULT IN VERY HAZARDOUS DRIVING CONDITIONS FOR COMMUTERS. AS FOR WINDS...THIS SYSTEM WILL BRING SOME VERY IMPRESSIVE WIND TO THE AREA. AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS WILL OCCUR ACROSS THE ENTIRE AREA. BEHIND THE FRONT...EVEN STRONGER NORTHWEST TO NORTH WINDS ARE EXPECTED WITH GUSTS AROUND 65 MPH LIKELY ACROSS THE MOUNTAINS/DESERTS AND EVEN THE SANTA CLARITA VALLEY TONIGHT AND MONDAY MORNING (WITH POTENTIAL FOR ISOLATED GUSTS AROUND 80 MPH). BY MONDAY AFTERNOON...DRY CONDITIONS WILL PREVAIL AS SHOWER THREAT ENDS OVER NORTHERN MOUNTAIN SLOPES. ADDITIONALLY...WINDS WILL DIMINISH ALTHOUGH ADVISORY LEVEL WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS. .LONG TERM (TUE-SAT)... THE EXCITEMENT QUICKLY FADES TUESDAY AS A RIDGING PATTERN SETS UP OVER THE WEST COAST. IT WILL BE DRY THROUGH THE PERIOD. IT WILL BE PARTLY CLOUDY AT TIMES AS A FEW WEAK SHORT WAVES TRY TO UNSUCCESSFULLY PUSH THROUGH THE RIDGE. MAX TEMPS WILL MOSTLY BE ABOVE NORMAL BY THURSDAY. THE MOUNTAIN AREAS WILL NEED WIND ADVISORIES FOR EARLY TUESDAY. && .AVIATION...31/1800Z AT 1800Z AT KLAX...THERE WAS NO MARINE LAYER NOR A MARINE INVERSION. VERY LOW CONFIDENCE IN TAFS WITH A LARGE STORM ARRIVING. EXPECT FREQUENT CHANGES IN BOTH CIGS AND VSBYS THROUGH THE PD. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR THROUGH THIS EVENING. THERE IS A 30 PERCENT CHC OF TSTMS...ESPECIALLY ACROSS VTU AND L.A. COUNTIES FROM 18Z TO 01Z. VERY STRONG W TO NW WINDS WILL DEVELOP AFT 20-21Z ACROSS SLO AND SBA COUNTIES...AND AFTER 23-00Z ACROSS MUCH OF VTU AND L.A. COUNTY. THE VERY STRONG FLOW THROUGH THE ENTIRE ATMOSPHERE MAY CAUSE WAVE CLOUDS WITH SEVERE TURBULENCE OVER AND NEAR TO THE HIGHER TERRAIN. KLAX...VERY LOW CONFIDENCE IN THE 18Z TAF. EXPECT FREQUENT CHANGES IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. SOUTHERLY CROSS WINDS HAVE ARRIVED WITH SUSTAINED SPEEDS OF 20 KNOTS AND THEY WILL CONTINUE THROUGH 22-23Z. HIGH CONFIDENCE IN VERY STRONG W TO NW WINDS AFTER 23Z OR 00Z. OCNL SEVERE TURBULENCE IS POSSIBLE NEAR THE AIRPORT AFTER 23Z. THERE IS A 30 PERCENT CHC OF TSTMS NEAR THE AIRPORT BETWEEN 20Z AND 00Z. KBUR....VERY LOW CONFIDENCE IN THE 18Z TAF. EXPECT FREQUENT CHANGES IN BOTH CIGS AND VSBYS. CONDS SHOULD MOSTLY VARY BETWEEN LOW MVFR AND IFR. THERE IS A 30 PERCENT CHC OF TSTMS NEAR THE AIRPORT BETWEEN 20Z AND 00Z. SOUTH WINDS MAY REACH 20 KT SUSTAINED BETWEEN 19Z AND 23Z. VERY STRONG W TO NW WINDS ARE EXPECTED AFT 23Z WITH MTN WAVE ACTIVITY NEAR THE AIRPORT. THERE WILL LIKELY BE OCNL SEVERE TURBULENCE AND MDT UDDF IN THE VCNTY OF THE TERMINAL...ESPECIALLY AFTER 23Z. && .MARINE...31/900 AM ...MARINERS SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY.... HIGH CONFIDENCE IN EXTREMELY DANGEROUS MARINE CONDITIONS DEVELOPING ACROSS THE ENTIRE WATERS LATER TODAY AND CONTINUING THROUGH MON MORNING. EXPECT A BRIEF PERIOD OF SCA LEVEL S TO SW WINDS IN MOST AREAS AHEAD OF A FRONTAL SYSTEM THIS MORNING. BEHIND THE FRONT... EXPECT WIDESPREAD STRONG WEST TO NORTHWEST GALE FORCE WINDS ACROSS THE ENTIRE WATERS THIS AFTERNOON THROUGH MONDAY AFTERNOON OR EVENING. THERE IS A 20 TO 30 PERCENT CHANCE THAT GALE WARNINGS MAY HAVE TO BE UPGRADED TO STORM WARNINGS...ESPECIALLY ACROSS PORTIONS OF THE SOUTHERN WATERS (INCLUDING THE INNER WATERS) AND THE SBA CHANNEL LATE THIS AFTERNOON INTO TONIGHT. THE POWERFUL WINDS WILL COMBINE WITH ANOTHER LARGE WEST SWELL TO PRODUCE EXTREMELY HAZARDOUS TO PERILOUS CONDITIONS ACROSS THE COASTAL WATERS. SEAS WILL BE VERY HIGH...CHOPPY AND DANGEROUS. MARINERS SHOULD STAY IN PORT IF POSSIBLE THROUGH MONDAY. && .BEACHES...30/900 AM... HIGH SURF ADVISORY CONDITIONS WILL CONTINUE ALONG THE CENTRAL COAST THROUGH MONDAY NIGHT. ALONG THE COASTS OF VENTURA AND LOS ANGELES COUNTY HIGH SURF CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINSIHING. THIS EVENING...LARGE AND VERY CHOPPY SURF IS EXPECTED TO DEVELOP AS GALES AFFECT ALL NEAR-SHORE WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RAT/RORKE AVIATION/MARINE/BEACHES...SWEET SYNOPSIS...THORTON WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 6:00 AM PST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN JAN 31 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL WINTER STORM WILL BRING SIGNIFICANT RAIN...SNOW AND WIND TO THE AREA. RAINFALL TOTALS WILL RANGE BETWEEN 0.50 AND 1.50 WITH UP TO 3.00 INCHES IN THE MOUNTAINS. THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY WHICH COULD PRODUCE INTENSE RAINFALL RATES. THESE RATES COULD GENERATE FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS AROUND THE RECENT BURN AREAS. SNOW LEVELS WILL DROP TO AROUND 3000 FEET BY LATE TONIGHT...AND SIGNIFICANT SNOWFALL IS LIKELY IN THE LOCAL MOUNTAIN. ALONG WITH THE PRECIPITATION...VERY STRONG AND GUSTY NORTHWEST WINDS WILL BE EXPECTED TONIGHT AND MONDAY. ACROSS THE COASTAL WATERS...GALE FORCE WIND ARE EXPECTED THIS AFTERNOON AND TONIGHT. THESE GALE FORCE WINDS WILL COMBINED WITH A LONG PERIOD SWELL TO GENERATE HIGH SURF CONDITIONS ALONG LOCAL BEACHES BEGINNING LATE THIS AFTERNOON. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE POWERFUL WINTER STORM WILL WIND DOWN DURING THE DAY ON MONDAY. THROUGH MONDAY MORNING...ANY SHOWER ACTIVITY WILL BE CONFINED TO THE MOUNTAINS WHERE ADDITIONAL SNOWFALL WILL BE LIKELY. OTHERWISE...THE WINDS ACROSS BOTH LAND AND SEA WILL DECREASE THROUGH THE DAY ON MONDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Local storm report, Jan 31, 11:17 AM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1117 AM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HEAVY RAIN 7 E REFUGIO STATE BEACH 34.45N 119.95W
01/31/2016 M1.46 INCH SANTA BARBARA CA MESONET
1.46 INCHES OF RAIN IN ONE HOUR AT DOS PUEBLOS.
&&
HALLLocal storm report, Jan 31, 11:51 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1151 AM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM FLASH FLOOD 4 NW SANTA BARBARA 34.47N 119.77W
01/31/2016 SANTA BARBARA CA LAW ENFORCEMENT
FLASH FLOODING WITH MUD AND ROCKS ACROSS HIGHWAY 154 NEAR
SANTA ANTONIO CREEK RD.
&&
HALLSpecial weather statement, Jan 31, 12:09 PM PST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1209 PM PST SUN JAN 31 2016
CAZ040-041-044>046-053-054-088-547-312100-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
1209 PM PST SUN JAN 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 100 PM PST...
AT 1205 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL
LINEMOVING EAST EAST AT 40 MPH. THIS STORM FROM SANTA PAULA TO THE
NORTH EXTENDING SOUTH TO OXNARD WILL CONTINUE TO MOVE EAST INTO
WESTERN LOS ANGELES COUNTY. EXPECT WIND GUSTS AROUND 50 MPH WITH
THIS CELL. BRIEF WEAK TORNADIC SPIN UPS ARE POSSIBLE WITH THIS
SQUALL.
LOCATIONS IMPACTED INCLUDE...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
AGOURA HILLS...
WOODLAND HILLS...
CHATSWORTH...
SANTA PAULA...
MALIBU CREEK STATE PARK...
WESTLAKE VILLAGE...
CALABASAS...
POINT MUGU...
POINT MUGU STATE PARK...
NEWBURY PARK...
POINT DUME...
TOPANGA STATE PARK...
AND CANOGA PARK.
LAT...LON 3403 11885 3405 11895 3409 11908 3411 11909
3409 11911 3410 11912 3414 11922 3426 11927
3429 11933 3442 11934 3442 11862 3404 11861
3403 11875 3402 11878 3400 11881
TIME...MOT...LOC 2005Z 240DEG 49KT 3439 11919
KAPLANSpecial weather statement, Jan 31, 12:15 PM PST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1215 PM PST SUN JAN 31 2016
CAZ040-041-044>046-053-054-088-547-312100-
VENTURA COUNTY MOUNTAINS CA-SANTA CLARITA VALLEY CA-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-
VENTURA COUNTY COAST CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-
VENTURA COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY COASTAL VALLEYS CA-
1215 PM PST SUN JAN 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOS ANGELES AND
CENTRAL VENTURA COUNTIES UNTIL 100 PM PST...
AT 1205 PM PST...DOPPLER RADAR WAS TRACKING A STRONG SQUALL LINE
MOVING EAST AT 40 MPH. THIS STORM FROM SANTA PAULA TO THE NORTH
EXTENDING SOUTH TO OXNARD WILL CONTINUE TO MOVE EAST INTO WESTERN
LOS ANGELES COUNTY. EXPECT WIND GUSTS AROUND 50 MPH WITH THIS CELL.
BRIEF WEAK TORNADIC SPIN UPS ARE POSSIBLE WITH THIS SQUALL.
LOCATIONS IMPACTED INCLUDE...
OXNARD...
THOUSAND OAKS...
SIMI VALLEY...
VENTURA...
CAMARILLO...
FILLMORE...
MALIBU...
AGOURA HILLS...
WOODLAND HILLS...
CHATSWORTH...
SANTA PAULA...
MALIBU CREEK STATE PARK...
WESTLAKE VILLAGE...
CALABASAS...
POINT MUGU...
POINT MUGU STATE PARK...
NEWBURY PARK...
POINT DUME...
TOPANGA STATE PARK...
AND CANOGA PARK.
LAT...LON 3403 11885 3405 11895 3409 11908 3411 11909
3409 11911 3410 11912 3414 11922 3426 11927
3429 11933 3442 11934 3442 11862 3404 11861
3403 11875 3402 11878 3400 11881
TIME...MOT...LOC 2005Z 240DEG 49KT 3439 11919
KAPLANLocal storm report, Jan 31, 12:23 PM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1223 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM NON-TSTM WND DMG 3 SW OJAI 34.42N 119.29W
01/31/2016 VENTURA CA LAW ENFORCEMENT
POWER LINE DOWN NEAR OJAI.
&&
HALLLocal storm report, Jan 31, 12:28 PM PST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1228 PM PST SUN JAN 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 3 SW SANTA PAULA 34.32N 119.10W
01/31/2016 VENTURA CA LAW ENFORCEMENT
TWO OR THREE TREES DOWN WEST OF SANTA PAULA TRAPPING SIX
VEHICLES NEAR THE INTERSECTION OF BRIGGS RD AND FAULKNER
RD.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:12 PM PST | Wind Advisory | LOX | Los Angeles | 49 hr |
| Jan 31, 2:22 AM PST | High Wind Warning | LOX | Los Angeles, Santa Barbara | 34 hr |
| Jan 31, 3:30 AM PST | Small Craft Advisory | LOX | 11 hr | |
| Jan 31, 3:47 AM PST | High Surf Advisory | LOX | Los Angeles | 53 hr |
| Jan 31, 6:46 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 31, 7:59 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 31, 9:05 AM PST | Special Marine Warning | LOX | 55 min | |
| Jan 31, 9:10 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:16 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:16 AM PST | Special Weather Statement | LOX | Santa Barbara | 44 min |
| Jan 31, 9:18 AM PST | Flash Flood Warning | LOX | San Luis Obispo | 3 hr |
| Jan 31, 9:44 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Jan 31, 10:17 AM PST | Special Marine Warning | LOX | 58 min | |
| Jan 31, 10:52 AM PST | Special Weather Statement | LOX | Santa Barbara | 23 min |
| Jan 31, 10:57 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jan 31, 11:14 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Jan 31, 11:20 AM PST | Severe Thunderstorm Warning | LOX | Santa Barbara | 55 min |
| Jan 31, 11:34 AM PST | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jan 31, 12:09 PM PST | Special Weather Statement | LOX | Ventura | 51 min |
| Jan 31, 12:15 PM PST | Special Weather Statement | LOX | Ventura | 45 min |
| Jan 31, 12:24 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Jan 31, 12:34 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles, Ventura | 56 min |
| Jan 31, 1:08 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 37 min |
| Jan 31, 1:35 PM PST | Special Marine Warning | LOX | 25 min | |
| Jan 31, 1:50 PM PST | Severe Thunderstorm Warning | LOX | Los Angeles | 25 min |
| Jan 31, 3:09 PM PST | Wind Advisory | LOX | 30 hr |
Nearby
Flash Flood Warnings in California, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.